Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Thanks Dr. Bob...more info

Posted by Rick on August 18, 1999, at 19:20:14

In reply to Thanks Dr. Bob...more info, posted by Malia on August 18, 1999, at 13:11:50

I'm no expert on BP-medication interactions with Effexor (if there are any at all), but have you had your doctor try other BP medications and/or combinations? 130-140 isn't that bad as a systolic reading; indeed, 140 is the goal for treated hypertensives (although lower is always better). 100 diastolic IS too high.

I'm surprised your're only taking Atenolol. Combination-drug therapy is very common in treating hypertension. I have a severely hypertensive friend whose BP, without BP meds, averages about 170-190/110-120, and he's currently taking FIVE different BP meds! And he is not obese. (I believe the idea is to eventually taper him down to the most effective combination of three meds).
His BP ON the meds varies greatly, from 115/75 to 165/105, but you're apparently starting at a lower level so you would probably have a more stable reaction (and on fewer drugs). He's currently taking a Beta Blocker (Toprol, not Atenolol), an Alpha Blocker, a Calcium Channel Blocker, an Ace Inhibitor, and a diuretic. Oddly (and fortunately), he has few side effects. Also note that there are some other classes of BP meds as well, including some very strong ones (e.g., vasodilators) and others in development. Has your doctor looked into combination therapy for you? In particular, I'm surprised you're not taking a diuretic.


> Thanks for your advice, Dr. Bob. I'm taking 200 mg. /day of Atenolol (Tenormin) for my hypertension. Typical BP with meds is 120/80. With Effexor added, it was 130-140/100, a significant rise. The Cardiologist didn't suggest staying on the Effexor, and neither did my Pschiatrist, but I'll keep trying to find the right combo for my system. Any more ideas on AD's that can give me similar benefits of Effexor (good energy level, overall feeling of well-being) without "zoning" me out, or making me gain weight and increase my BP? Is this too much to ask? I know there are many side-effects with ADs, but tell me what you think given my situation if you can...or anyone???




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rick thread:10188